Weaning off Tramadol -is it possible any longer?

I have been on Tramadol for about 12 years (gasp). It was started when nothing else seemed to cure my joint ache, my headaches and lack of energy.

Luckily my dosage has stayed in 150-250 mg daily, but that does not really "work" any longer. So I thought I would as well wean myself off the med. Easier said than done. Every time I try lower the dosage I get a terrible headache, lose my sleep and get so depressed. The doctor who prescribes Tramadol for me said that I might as well be on it for the rest of my life, as I seem to belong to a small group of people whose brain needs an opioid to work well.

I know I need an expert to help me but there´s no one here in my town capable of helping. So I turn to you for advise. I know I am not strong enough to do this weaning myself at home alone, with no support.

Skip

Featured Content

Notice: Moderation has changed!

We are thrilled to welcome The Shaw Mind Foundation to the community!

Learn more

Featured by HealthUnlocked

3 Replies

oldestnewest
  • Sorry for your Depression

    I need to take Tramadol for the rest of my life as well.

    Try looking on HU Pain Concern site, I use that site every now and again.

    They will be able to suggest different ways to control medications

    Talk to your GP and ask for a referred to a Pain Clinic, they will give you tools to help you control your condition.

    You can also talk to a CPN, for CBT. They can refer you to a Mental Health Physio

    B.

  • I took opiates for 16 years and I came off them last year .. I had no support either .. Hard going but can be done .. Like Goldfish_ says taper down .. That is the best way to do it

  • Taper down very VERY slowly. My GP didn't wean me off properly so I went through the WORST withdrawal ever. It was hellish.

    Best wishes ✌

You may also like...